Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2016, 8:35 PM CDT for Hemphill County, Wheeler County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 8:35 PM CDT (01:35 UTC)
- Expired
- May 26, 2016, 9:18 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 150 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:47 PM CDT | HAIL 1 | Allison, TX | LATE REPORT...BRIEF PERIOD OF QUARTER SIZED HAIL. TIME ESTIMATED FROM DOPPLER RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4192 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WUUS54 KAMA 270135
SVRAMA
TXC211-483-270230-
/O.NEW.KAMA.SV.W.0150.160527T0135Z-160527T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 930 PM CDT
* AT 834 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALLISON...OR
25 MILES SOUTHEAST OF CANADIAN...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ALLISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3547 10015 3562 10028 3583 10000 3554 10000
TIME...MOT...LOC 0134Z 234DEG 18KT 3560 10015
HAIL...1.25IN
WIND...60MPH
$$
MB2 follow-up statements
400
WWUS54 KAMA 270145
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT THU MAY 26 2016
TXC211-483-270230-
/O.CON.KAMA.SV.W.0150.000000T0000Z-160527T0230Z/
WHEELER TX-HEMPHILL TX-
845 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALLISON...OR 23
MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALLISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3549 10011 3559 10022 3583 10000 3554 10000
TIME...MOT...LOC 0145Z 216DEG 25KT 3562 10009
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MB439
WWUS54 KAMA 270218
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT THU MAY 26 2016
TXC211-483-270228-
/O.CAN.KAMA.SV.W.0150.000000T0000Z-160527T0230Z/
WHEELER TX-HEMPHILL TX-
918 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHEELER AND
SOUTHEASTERN HEMPHILL COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3549 10011 3559 10022 3583 10000 3554 10000
TIME...MOT...LOC 0217Z 234DEG 18KT 3572 9992
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:09 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 26, 6:09 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 609 PM CDT THU MAY 26 2016 .Aviation... 00Z TAF Cycle A dryline will remain across the eastern Panhandles this evening as a cold front pushes south and east across the three TAF sites around 05Z to 08Z Friday. Southwesterly winds 15 to 25 knots with higher gusts will veer around to the west 5 to 15 knots following the passage of the cold front later tonight...and then to the northwest around 15 to 25 knots with higher gusts after about 20Z Friday. VFR conditions will prevail at all three TAF sites through 00Z Saturday with few to broken high based low clouds or mid level clouds. Schneider && .Prev Discussion... /Issued 440 PM CDT THU MAY 26 2016/ Discussion... For this afternoon's forecast package, the main focus remains once again on the potential for thunderstorms (some of which could become severe) from late this Memorial Day Weekend through the middle of next week. The synoptic upper-air pattern through the weekend will continue to favor troughing over the western CONUS, with flow becoming more zonal and progressive by the beginning of next week. Plenty of available low-level moisture and passing shortwaves in the upper-level flow should keep the Panhandles' weather active for several days. Those with outdoor or travel plans for the Memorial Day weekend should remain alert to changes in the forecast and the possibility of periods of severe weather. For the remainder of today, the dryline will remain stretched north- south across the far eastern Panhandles before retreating westward overnight. Dewpoints remain in the low 60s just east of the dryline, with a narrow corridor of high instability (MLCAPE up to 4000 J/kg) extending into western Oklahoma. A few earlier storms developed from this unstable airmass, and a few more are possible through the evening as a passing upper low provides continued support for storms. A threat for isolated severe weather will be present with these storms. The surface low will remain centered over western KS through tomorrow night and should draw a weak cold front through the Panhandles late tonight through tomorrow. It will also push the dryline into western Oklahoma during the afternoon hours and keep the main threat for severe weather to our east. Scattered thunderstorms will be possible along and behind the cold front under daytime heating and proximity to the upper low. Severe weather is not anticipated with storms on Friday, though steep low-level lapse rates beneath the mid-level moisture mean that strong wind gusts will be possible with virga or light rain. A quieter Saturday is expected as the Panhandles will be between shortwaves and should experience mid- level height rises throughout the day. The threat for widespread severe weather returns on Sunday as the next shortwave digs into the Desert Southwest. Southerly winds return by Sunday and bring with them a surge of low-level moisture once again. Dewpoints should reach into the mid 60s across most of the area during the day, leading to 2000-3000 J/kg of MLCAPE by early in the afternoon. At that time shear looks to be minimal across the Panhandles, suggesting pulse type and loosely organized storms may develop at first. Mid-level winds will strengthen through the day and should bring a surge of moisture to help saturate a deeper column of the atmosphere. This should transition the threat to more of a hail and heavy rain scenario by late Monday into Sunday. Forecast soundings currently show 1000-2000 J/kg of tall skinny CAPE by the evening hours Sunday. The western CONUS trough should translate slowly eastward through the middle of next week and will allow for shortwaves to trigger additional rounds of thunderstorms over the mountains and eastward across the High Plains. Have kept slight chance to chance POPs through Wednesday to account for this activity. Strong to severe thunderstorms will be possible through that time. NF Hydrology... With an influx of low- to mid-level moisture expected Sunday through early next week, the possibility of heavy rainfall will be on the increase across the Texas and Oklahoma Panhandles. This could lead to localized flooding or flash flooding, as well as instances of creek and river flooding. If planning outdoor activities for the weekend, be sure to pay attention to nearby thunderstorms as runoff from heavy rainfall can cause rapid rises along area creeks and rivers. NF && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 11/99
Hazardous weather outlook, May 26, 4:47 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT THU MAY 26 2016 OKZ001>003-TXZ001>020-271200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 447 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THE REST OF THIS AFTERNOON AND EVENING ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF STORMS DEVELOP... THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY FORM ON FRIDAY OVER THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME...THOUGH GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY THROUGH WEDNESDAY. SOME STORMS DURING THIS TIME PERIOD MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL AS THE PRIMARY HAZARDS. HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON FOR THUNDERSTORMS IN THE FAR EASTERN PANHANDLES...AND FOR POSSIBLE ACTIVATION ACROSS THE ENTIRE COMBINED PANHANDLES FOR POSSIBLE ACTIVATION SUNDAY THROUGH WEDNESDAY. NF
In the hours before
Special weather statement, May 26, 4:16 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT THU MAY 26 2016 OKZ003-TXZ004-262215- BEAVER OK-OCHILTREE TX- 416 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT... AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PERRYTON...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PERRYTON...BEAVER...FORGAN...ELMWOOD...MOCANE AND BALKO. LAT...LON 3635 10065 3642 10086 3696 10062 3685 10031 TIME...MOT...LOC 2116Z 203DEG 24KT 3646 10072 SCHNEIDER
Special weather statement, May 26, 5:19 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT THU MAY 26 2016
OKZ003-262300-
BEAVER OK-
519 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
600 PM CDT...
AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF BEAVER...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KNOWLES.
LAT...LON 3692 10000 3670 10033 3683 10049 3700 10032
3700 10000
TIME...MOT...LOC 2219Z 224DEG 21KT 3682 10035
MBSpecial weather statement, May 26, 5:57 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CDT THU MAY 26 2016 OKZ003-262345- BEAVER OK- 557 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER COUNTY UNTIL 645 PM CDT... AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLORIS...OR 6 MILES WEST OF BEAVER...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER...FORGAN...MOCANE AND FLORIS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3700 10016 3672 10062 3685 10078 3700 10068 TIME...MOT...LOC 2256Z 214DEG 27KT 3685 10064 MB
Special weather statement, May 26, 7:27 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU MAY 26 2016
OKZ003-TXZ005-270100-
BEAVER OK-LIPSCOMB TX-
727 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER AND NORTHEASTERN
LIPSCOMB COUNTIES UNTIL 800 PM CDT...
AT 727 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF SLAPOUT...OR 18 MILES SOUTHWEST OF LAVERNE...MOVING
NORTH AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE...KNOWLES AND SLAPOUT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3653 10000 3633 10014 3651 10035 3700 10014
3700 10000
TIME...MOT...LOC 0027Z 201DEG 53KT 3659 10019
MBSpecial weather statement, May 26, 7:30 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT THU MAY 26 2016
TXZ005-010-270100-
LIPSCOMB TX-HEMPHILL TX-
730 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEMPHILL AND
SOUTHEASTERN LIPSCOMB COUNTIES UNTIL 800 PM CDT...
AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF CANADIAN...MOVING NORTH AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CANADIAN...HIGGINS...LAKE MARVIN AND GLAZIER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3576 10021 3583 10042 3639 10018 3626 10000
3600 10000
TIME...MOT...LOC 0029Z 199DEG 42KT 3587 10029
MBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:30 PM CDT | Special Weather Statement | AMA | Hemphill | 30 min |
| May 26, 8:28 PM CDT | Tornado Warning | AMA | Lipscomb | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.